MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 46MM F/IM NAIL-STER; SCREW, FIXATION, BONE

SYNTHES GMBH 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 46MM F/IM NAIL-STER; SCREW, FIXATION, BONE
Catalog Number 04.005.536S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Necrosis (1971)
Date of Event 09/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The site mue (münster, germany) reported an adverse event in our database which is considered (possibly) related to the device.Subject (b)(6).It was reported a high energy trauma accident occurred on (b)(6) 2023 resulting in an open right tibial fracture.It was listed as a type iiic: open fracture associated with arterial injury requiring repair.A right fibula was also sustained.Surgery including artery repair with debridement and external fixation occurred on (b)(6) 2023.Wound revision only occurred on (b)(6) 2023 and (b)(6) 2023; debridement and antibiotics administered.On (b)(6) 2023, a tibial nail and 1 proximal screw and 4 distal screws were implanted.On (b)(6) 2023 infection and necrosis with abscess lower leg lat.Right was noted.On (b)(6) 2023, extensive debridement and necrosectomy with a partial resection of fibula occurred.On (b)(6) 2023, implants were removed and right lower leg amputation occurred.Patient recovered with persistent damage.This report is for one (1) proximal locking screw.This is report 2 of 6 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D1, d2, d3, d4, g4-510k: this report is for an unknown proximal locking screw/unknown lot.Part and lot number are unknown.Without the specific part number; the udi number and 510-k number is unknown.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient status/ outcome: patient recovered without persistent damage.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 46MM F/IM NAIL-STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key18370000
Report Number8030965-2023-15971
Device Sequence Number12712130
Product Code HWC
UDI-Device Identifier10886982086051
UDI-Public(01)10886982086051
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.005.536S
Device Lot NumberUDI 07611819789852 (GTIN)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/02/2024
02/16/2024
02/26/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date02/12/2024
02/21/2024
02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXPERT TIBIAL NAIL PROTECT Ø10 CANN L300; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL DISTAL LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight84 KG